Angiotensin-converting enzyme inhibitor-induced unilateral tongue angioedema

James Lee Kuhlen, Jessica Forcucci

Research output: Contribution to journalArticlepeer-review

Abstract

Angioedema is a frequently reported side effect of angiotensin-converting enzyme inhibitors. The literature suggests that immunosuppressed transplant patients are at an increased risk for this adverse condition. A 62-year-old African American man presented with acute unilateral angioedema attributed to angiotensin-converting enzyme inhibitor initiation. A PubMed literature search regarding unilateral angioedema produced only 3 reported cases confirming an uncommon presentation of an otherwise common adverse drug event. The cases raised questions regarding evidence-based management of drug-induced angioedema, effectiveness of current medical management regimens and the potential of other treatment options. Our objective was to review the presentation, diagnosis and acute management of a common adverse drug effect based on an uncommon patient presentation.

Original languageEnglish (US)
Pages (from-to)416-417
Number of pages2
JournalAmerican Journal of the Medical Sciences
Volume344
Issue number5
DOIs
StatePublished - Nov 2012

Keywords

  • ACE inhibitors
  • Angioedema
  • Tongue
  • Unilateral

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Angiotensin-converting enzyme inhibitor-induced unilateral tongue angioedema'. Together they form a unique fingerprint.

Cite this